Alert archive / Texas / Red Flag Warnings in 2019

Red Flag Warning 2, NWS San Angelo, TX

April 10, 201912 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 10, 2019, 2:43 AM CDT for 12 counties in Texas. It took effect at Apr 10, 2019, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 2:43 AM CDT (07:43 UTC)
In effect from
Apr 10, 2019, 12:00 PM CDT
Expired
Apr 10, 2019, 10:00 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 7.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3834 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS84 KSJT 100743
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
243 AM CDT Wed Apr 10 2019

TXZ049-054-064>066-071-072-076-077-098-113-127-110300-
/O.UPG.KSJT.FW.A.0002.190410T1700Z-190411T0300Z/
/O.NEW.KSJT.FW.W.0002.190410T1700Z-190411T0300Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Crockett-
Schleicher-Haskell-Jones-Taylor-
243 AM CDT Wed Apr 10 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING FOR WEST CENTRAL TEXAS WEST OF A THROCKMORTON ABILENE TO 
SAN ANGELO TO OZONA LINE FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE 
DANGER...

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect from noon today to 10 PM CDT this
evening. The Fire Weather Watch is no longer in effect. 

* Wind...20 to 35 mph with gusts of 40 to 50 mph. 

* Humidity...10 to 15 percent.

* Fuels...Cured grasses to some seasonal greening.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY, especially
  across those areas that have not completely greened up.  
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:18 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 12:18 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1218 AM CDT Wed Apr 10 2019

.AVIATION...
/06Z TAFS/

VFR conditions will continue across West Central Texas terminals,
with gusty southwest winds the main concern. Low level jet of
45-50 kts this morning will allow some gusts at KABI and KSJT
through sunrise, but strongest winds will develop by mid morning
and peak in the late afternoon to early evening time frame. Wind
gusts above 25kts are likely at all locations, and may exceed
30-35 kts at KABI and KSJT.

&&

.PREV DISCUSSION... /issued 651 PM CDT Tue Apr 9 2019/

AVIATION...
/00Z TAFS/

The main aviation weather concern is with gusty winds,
especially for Wednesday afternoon and evening. Somewhat
gusty south to southeast winds early this evening will
decrease to around 10 knots at our southern terminals.
Farther north at KSJT and KABI, some initial decrease in
wind speeds this evening will be followed by increased
and gusty south winds overnight, with development of low-
level jet. On Wednesday, south to southwest winds will
increase through the day. The highest speeds and gusts
are expected to be at KABI and KSJT by mid-to-late
afternoon. Carrying gusts 33-35 knots at these sites
after 21Z.

19

PREV DISCUSSION... /issued 259 PM CDT Tue Apr 9 2019/

SHORT TERM...
(Tonight and Wednesday)

.Hot and Windy Wednesday...

Temperatures have warmed into the 90s today, as the low level
thermal ridge intensifies over the area. We should be warmer
tonight than this morning with the thermal ridge still over the
area, and breezy winds keeping the low levels somewhat mixed.

For Wednesday, we will be just as warm as today, if not a few
degrees hotter as the thermal ridge axis move directly over the
forecast area during the afternoon hours. Highs will warm well
into the mid 90s, with near record heat possible. San Angelo's
record high for Wednesday is 99 degrees, and considering how hot
today has gotten, a tie or new record isn't out of the question.
As has been discussed previously, winds are still expected to
increase mid to late morning, and continue increasing into the
afternoon hours as a surface low moving east across the plains
tightens the pressure gradient in our area. The strongest winds
will be across areas west of a Throckmorton, to Ballinger, to
Sonora line. A Wind Advisory may be needed for western portions
of the Big Country and Concho Valley areas.

20

FIRE WEATHER...
.Fire weather watch continues for Wednesday afternoon...

Critical fire weather conditions are still expected for at least
the western half of the area. Temperatures will warm into the 90s,
relative humidity values will plummet to 10 to 15 percent, and
southwest winds will increase into the 20 to 35 mph range. Winds
will shift to a westerly direction through the afternoon hours,
and remain in the 20 to 30 mph range. Will keep the Fire Weather
Watch as is for now, and let the overnight shift refine the area
for the likely Red Flag Warning tomorrow.

Elevated to near critical fire weather conditions are also
expected for Thursday afternoon for much of the area, especially
south of I-20 where RH's will fall below 20 percent, and winds
will average 15 to 20 mph.

20

LONG TERM...
(Wednesday night through Tuesday)

Strong west winds will continue into the evening hours Wednesday
night over western zones, and with little recovery in in RH. Thus
fire weather watch will continue through 10 PM Wednesday. See fire
weather section above. Winds will be decreasing by midnight,
however, and lows are expected in the 50s.

A Pacific front Thursday will lower temperatures slightly, with a
stronger cold front Friday cooling things down a bit more (at
least north of I-10). A stronger cold front Friday night/Saturday
will bring a chance of showers and isolated thunderstorms...with
the better chance of showers after midnight Friday night into
Saturday morning...as an upper trough moves over. Isolated showers
possible Saturday night with some wraparound, as the upper low
moves through Oklahoma. Instability will not be strong, so only
showers with isolated thunderstorms expected.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 67  96  55  71 /   0   0   0   0
San Angelo 	 65 101  55  76 /   0   0   0   0
Junction 	 64  96  57  80 /   0   0   0   0
Brownwood 	 62  94  56  76 /   0   0   0   0
Sweetwater 	 66  95  54  69 /   0   0   0   0
Ozona      	 62  98  55  76 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Coke-Crockett-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Schleicher-Sterling-Taylor-Tom Green.

&&

07/99/99
Hazardous weather outlook, Apr 9, 2:43 PM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service San Angelo TX
243 PM CDT Tue Apr 9 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
243 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are expected across much of West
Central Texas Wednesday afternoon and evening due to the
combination of gusty southwest winds, temperatures averaging 15
degrees above normal, and very low relative humidity values. A
Fire Weather Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:17 AM CDTWind AdvisorySJTCallahan, Coke, Crockett, Fisher, Haskell, Irion and 8 more19 hr

Nearby

Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.